About OJO | Search | Ahead of print | Current Issue | Archives | Author Instructions | Reviewer Guidelines | Online submissionLogin 
Oman Journal of Ophthalmology Oman Journal of Ophthalmology
  Editorial Board | Subscribe | Advertise | Contact
https://www.omanophthalmicsociety.org/ Users Online: 1892  Wide layoutNarrow layoutFull screen layout Home Print this page  Email this page Small font size Default font size Increase font size
CASE REPORT
Year : 2008  |  Volume : 1  |  Issue : 1  |  Page : 25-27

Calcium-phosphate deposits on a hydrophilic acrylic intraocular lens after silicon oil tamponade


1 Department of Ophthalmology, Ludwig-Maximilians-University, Munich, Germany
2 Acritec GmbH, Henningsdorf, Germany

Correspondence Address:
Rashid Alsaeidi
Department of Ophthalmology, Ludwig-Maximilians-University, Mathildenstr. 8, 80336 Munich
Germany
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0974-620X.43317

Rights and Permissions

We report a 52-year-old man who underwent uncomplicated cataract operation and posterior chamber lens implantation (hydrophilic acrylic lens) in his left eye 5 years prior to presentation. Two years after surgery he developed pseudophakic retinal detachment which was successfully treated with pars plana vitrectomy and silicon oil tamponade. The silicon oil was removed one year after surgery. A year later he complained of increasing blurred vision in the left eye. Clinical examination revealed vesicular alterations located superficially on the intraocular lens (IOL), which could not be removed by perflourocarbon-perflourohexloctane lavage. As the patient complained about increasing visual impairment, the IOL was removed. The IOL was investigated by electronmicroscopy and biochemical analysis. During electron microscopy and following biochemical analysis the observed alterations were identified as calcium-phosphate particles located on the superficial aspect of the IOL. The occurrence of calcium-phosphate deposits on a posterior chamber IOL after silicon oil tamponade is a rare complication and has not been described so far. As these deposits interfere with visual acuity, removal of the lens has to be considered.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3030    
    Printed156    
    Emailed0    
    PDF Downloaded340    
    Comments [Add]    

Recommend this journal